MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 26926
Medical Device Problem Codes Break (1069); Premature Activation (1484); Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 05/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that the stent prematurely deployed and upon removal it was caught on the y connector and became stretched and ultimately separated.The 99% stenosed, target lesion was located in the mildly tortuous and severely calcified superficial femoral artery (sfa).Following pre-dilation, a 6 x 150 x 75 innova stent was advanced ipsilateral over a.035 radiofocus stiff guidewire.When the device was advanced to the severely calcified lesion there was severe resistance felt with the delivery system.The middle sheath got shifted back and the tip part of the stent became slightly deployed.During removal, the stent became caught on the y connector, stretched, and separated.The system was removed together, and the entire stent was able to be retrieved.There were no patient complications and the procedure was completed with a different device.
 
Additional Manufacturer Narrative
Age at time of event: 18 years or older.Device evaluated by mfr: returned product consisted of an innova self-expanding stent system with the yellow thumbwheel protector still in the manufactured position.The outer sheath, tip, inner sheath and the remainder of the device were checked for damage.Visual examination revealed a kink to the outer sheath at the nosecone.The stent was partially deployed and approximately 45mm is sticking out distal of the middle sheath.The section of the stent that is sticking out of the middle sheath is stretched/deformed with a separated distal section missing.The distal section of the separated stent did not return for analysis.There is approximately 90mm of the stent still in the middle sheath.Microscopic examination revealed no damages.There was blood in the middle sheath.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed that the stent is partially deployed, damaged, and is missing the separated distal section.
 
Event or Problem Description

Brand Name
INNOVA VASCULAR
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8675189
Report Number2134265-2019-06483
Device Sequence Number16952968
Product Code NIP
UDI-Device Identifier08714729873686
UDI-Public08714729873686
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2021
Device Model Number26926
Device Catalogue Number26926
Device Lot Number0022250221
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2019
Initial Date Received by Manufacturer 05/22/2019
Supplement Date Received by Manufacturer06/20/2019
Initial Report FDA Received Date06/06/2019
Supplement Report FDA Received Date06/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1